MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL; FOLEY CATHETER (LATEX)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL; FOLEY CATHETER (LATEX)
Model Number 0134L20
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per direction by fda in a letter dated, july 20, 2018, this emdr is being filed to submit new information obtained based on the complaint investigation results.The initial report for this event was submitted in the quarter 1 2018 asr report.However, supplemental reports regarding the asr are no longer being accepted.It was agreed upon with the fda that the date of awareness would be the date of the letter received, which is july 20, 2018.Received the catheter only for evaluation.The reported event was unconfirmed as the problem could not be reproduced.The exterior of the sample was visually inspected and did not find any evidence of a failure that would support the reported event.Per the functional evaluation, it was found that the returned catheter could be inflated without difficulty.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that water wouldn't be injected into the balloon of catheter before use.Reason for report: investigation results.(b)(4).Initial asr report submitted: quarter 1/2018.Corresponding exemption number: e1997042.

Brand Name
BARDEX®LUBRICATH® FOLEY CATHETER ALCOCK MODEL
Common Device Name
FOLEY CATHETER (LATEX)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7718038
Report Number1018233-2018-03026
Device Sequence Number731877
Product Code KOD
UDI-Device Identifier00801741018763
UDI-Public(01)00801741018763
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2022
Device Model Number0134L20
Device Catalogue Number0134L20
Device Lot NumberNGBT0526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1